MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.161S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent revision surgery on (b)(6) 2018 due to non-union and broken hardware.The trochanteric femoral nail-advance (tfna) nail was broken at the entry point of the helical blade; the two (2) tfna locking screws at the end of the nail were also broken.All the implants were removed except for half of a locking screw.Patient was revised with another tfn, helical blade and two (2) locking screws.The surgeon also implanted antibiotics, calcium sulfate, and bone graft material.Procedure outcome and patient status is unknown.The patient was originally treated by a different surgeon on (b)(6) 2016 for a comminuted subtrochanteric fracture on the left leg using a tfna helical blade, nail, two (2) 5.0 locking screws, as well as a cable with crimp.The revision surgeon said that the nail breakage was due to the technique of the previous surgeon putting a cable above the lesser trochanter, cutting off blood supply and not allowing the bone to heal.Concomitant devices: tfna 90mm helical blade (part: 04.038.290, lot: unknown, quantity: 1); 1.7mm cable with crimp 750mm (part: 298.801.01s, lot: unknown, quantity: 4).This report is for an titanium (ti) cannulated tfna nail.This is report 1 of 2 for (b)(4).

Brand Name
11MM/130 DEG TI CANN TFNA 400MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8025388
Report Number2939274-2018-54707
Device Sequence Number19131345
Product Code HSB
UDI-Device Identifier10886982096692
UDI-Public(01)10886982096692
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.161S
Device Catalogue Number04.037.161S
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/16/2018
Initial Report FDA Received Date10/31/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;